Had TT on 7th, had bad time with anasthetic, on 9th calcium levels crashed badly needed I.V. I am on 125mg thyroxine since 8th. I am really tired yet cannot sleep more than an hour or two at a stretch just as I was before the op anyone know what this is and how to get a nights sleep? Thanks in advance
Hi Archie I had a multinodular goitre and thyroditus I was hypo most of the time though it varied. Its weird I am feeling like none of it happened yet my thyroid has gone, so no benefits felt as yet not sure what to expect next and wish I could sleep
A couple other thoughts: when you wake in the night (assuming you are getting up to go to the loo) don't turn on any lights. Do your business and go right back to bed. Avoiding light will improve your chances of falling back to sleep.
And don't be surprised if you find yourself sort of staggering when you get up in the night. My walk was severely impaired during my hypo phase, more so at night. Be carefull when you get to that point but don't be overly concerned for it will clear up when the T4 meds kick in.
Yeah I am staggering. Feel in limbo not sure how I will feel next not sure I will ever feel ok. Neck still painful but it seems to be healing fast. My stomach is upset and don,t know why and sleep is elusive. How long until T4 meds kick in? Rozzi
I was having hypo symptoms for way too long (6-8 weeks?). My dose wasn't increased during that period but I eventually started feeling almost normal. At that point I noticed my hair was falling out so even though I was feeling good I knew I was still slightly hypo.
An increase from 200 to 225 put me over the top--the hair stopped falling out--but then I had an episode of heart palpitations so I cut back to 200 on my own. I advised the doctor via fax and have had no response from him.
At this point it's just a matter of fine-tuning the dose. I suspect the July blood tests will suggest an increase to 212 maybe.
Try to be patient but proactive. If you're still feeling really hypo in a few weeks ask for a small increase.
Heartfelt thanks. if you don,t mind I will keep in touch for all the reading I done leading up to TT and questions I asked I feel really stranded now, everyone just thinks cos the surgery has taken place kapow I should be well in an instant and I feel like I am letting everyone down. I had misgivings about surgery but the goitre was so large there was no choice now I have no faith in my medics they seem to know less about thyroid conditions than me. I can understand you altered your meds its something I would try if this 125mg dose does,nt help and blood tests not showing a helpful picture which is often the way in the UK. Good luck to you and don,t fret about the hair.
The 125mcg dose sounds about right--I'd guess I weigh almost twice as much as you and body weight is one of the few factors doctors have for consideration when the T4 and T3 drugs are first prescribed.
Don't get in a hurry and increase your dose on your own; you are being tested more frequently than I was and if you adjust the dose on your own you will throw off the test results. I was VERY impatient to feel better and actually expected I would be one of the exceptions and would be back to full strength in a few days. That didn't happen, of course. I actually thought I felt a little better after just one day but it was probably just my wishful thinking kicking in.
Good luck and I'll keep an eye out for further news.
Archie I am still tired and sleepless and getting so low spirited and nothing holds my interest just cannot motivate myself to do anything. I am just lying about doing little worrying over everything and doing nothing its dreadful, I plainly cannot cope with everyday life and have lost hope, How on earth do I get back to work ? Is this depression normal?
Many hypo patients suffer the depression. Again, I was one of the lucky ones who had no depression even when my hypo peaked. I think I have a natural ability to see beyond the darkness and even find a little black humor in it.
There are several drugs for the depression that are tolerated when you're on T4 drugs. Tell your doctor how bad it is getting and ask him to give you a trial prescription. Unfortunately those drugs are also slow acting and will require several weeks to be of any help.